MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 54840016540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Injury (2348); Depression (2361); Numbness (2415)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Quantity of the product is unknown so only one report has been filed.: only year is valid in explant date.(b)(6).Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on an unknown date, post-op, the implanted screw broke and patient suffered with unspecified injuries and discomfort as a result.Patient underwent a revision for removal.
 
Additional Manufacturer Narrative
Multiple products were involved in the event.Although it is unknown which of the devices caused or contributed to the reported event we are filing this report for notification purposes.Following additional screws were involved in the event: (b)(6)2013, (b)(4).(b)(6)2013, (b)(4).(b)(6)2013.(b)(4), (b)(6)2013.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on: (b)(6)2013:patient presented with pre-op diagnosis of diskogenic pain with degenerative disk disease, lumbar pain, l4-5, l5-s1.Procedure performed: 1.Anterior lumbar interbody fusion, l4-5, l5-s1 2.Implantation of bone spacer, l4-5, l5-s1 3.Anterior plating, l4-5, l5-s1 4.Anterior diskectomy, l4-5, l5-s1 as per op notes: the anterior longitudinal ligament and annulus were incised and diskectomies performed at l4-5 and l5-s1, all the way back to the posterior longitudinal ligament.Both were sixed to a 15 mm and 15 mm spacers were selected after being packed with bone matrix.The implants were then put in place at l4-5, l5-s1 level.Then, at the l5-s1 level a 3 hole plate was attached using three 25 mm screws and was locked into position.At the l4-l5 level a 4-hole plate was attached using four screws and one 30 mm screw.Lateral fluoroscopy showed good position.Wound was closed.(b)(6)2013: patient underwent the following procedures: 1.Posterior percutaneous fusion at l4-l5, l5-s1 with facet fusion right l4-l5.L5-s1 2.Percutaneous screw placement l4,s1 3.Allograft grafting as per op notes: ¿ patient was taken to the operating room, where after an adequate level of general anesthesia, patient was placed in the probe position.Under fluoroscopic guidance, the pedicles on the left side were localized and a small skin incisions were made over the area.A 50 mm screw was placed at l4 and a 45 mm screw placed at s1.The guidewires were removed.The 70 mm rod was selected , passed through the screw heads.The device was removed and the arms was removed.Irrigation was performed.Rotation was done and measurement with tapping and a 50 mm screw placed at l4 and a 40m mm screw at the sacrum.Rod was locked into position.The arm was removed.Hemostatsis accomplished.The wound was closed using vicryl and staples on the skin.Patient was taken to the recovery room.(b)(6)2016: patient presented with low back pain, hip pain, leg pain.Xray impression: status post lumbar fusion with improvement.Thigh thrusts lateral compression, and gaenslen are positive on the right.(b)(6)2017: patient presented with back pain.Review of systems: patient is positive for low back pain, numbness in left leg and de pression.Fusion appears to be incorporated anteriorly.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7030883
Report Number1030489-2017-02330
Device Sequence Number19151160
Product Code NKB
UDI-Device Identifier00613994592385
UDI-Public00613994592385
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K091974
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number54840016540
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/16/2017
Supplement Date Received by Manufacturer12/21/2017
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight117